Percocet is a prescription drug that is highly addictive and dangerous for anyone who takes it. It doesn’t matter if a doctor gave it to you to relieve pain, the chance of forming an addiction is high, just like someone who took it from a friend for fun or some stress relief. When prescribed by a doctor, it is usually for a short period of time to try and prevent addiction. However, it only takes a few days to feel the need to have Percocet in your system.
Percocet is just like Heroin, with the only difference being that it is legal and can be prescribed to people by a doctor. One of the street names for Percocet is “hillbilly Heroin,” proving the effects are just the same. Heroin and Percocet both change the way your brain will perceive pain because both drugs are effecting the central nervous system and brain. When you take Percocet in high doses, you will feel a high that mimics the high Heroin gives to its abusers. You will feel a strong euphoric feeling, the stress will be taken away, you will be relaxed and feel heightened pleasure.
It is common for many people to also view Percocet, and by extension, Prescription drugs including Painkillers, as less dangerous because it is prescribed by a doctor. Unfortunately, your Percocet abuse is just as dangerous as abusing illegal drugs like Heroin and Methamphetamine. The only difference between Percocet and street drugs is one is legal and the other one isn’t.
Now that you have realized your Percocet abuse is no joke, it is time to look at your signs and symptoms to see if the Percocet has yet had a negative effect on your body. A few signs the Percocet has done some damage and you have been abusing it long enough for your body to know are confusion, sleepiness, constipation, slow breathing, dry mouth, itchiness, sweating, and dilated pupils, and these are just the physical side effects, as there are disastrous behavioral effects of Percocet abuse also.
If you have a prescription for Percocet and always seem to run out early and fight with the pharmacy on refilling it for you, you may have a problem. There is a chance you have tricked the system and don’t have to fight with the pharmacy anymore because you have gone to multiple doctors to receive more than one prescription so you are sure you don’t run out. Now that you have more of the pills, there is a strong craving for a more intense high. To achieve this intense high, you have resulting in crushing the pill to snort or shoot intravenously. When you are doing all of this to achieve the high you are craving the signs show you have become addicted to Percocet and have a severe problem.
There is a chance you have never been to the doctor for Percocet and have obtained it on the streets illegally by a dealer or friend. You are also using Percocet for the high it gives you but your addiction has formed for a different reason. It didn’t start with doctors and pharmacy’s, it started with feeling alone and different, like you have no place in the world. If this is how you began abusing Percocet, you are “self-medicating.” Self-medicating is dangerous because there could be a real mental problem you need to be taking care of with the help of a physiatrist. Abusing Percocet is only going to make the feelings of loneliness and self-hatred worse. Percocet will make you feel okay for a moment but once that high is gone you are back to the way you felt before but worse.
There are many other reasons why you could have started abusing Percocet but it doesn’t matter how or why you started, what matters is that you have a problem and need help saving your life. When taking Percocet in large amounts you are putting your organs at health risk, especially your liver. If you happen to take too much Percocet you can actually go into liver failure or suffer from an overdose which can ultimately lead to death.
To prevent any fatality from happening you will need to seek help for your addiction. It is best to attend an inpatient facility that can help you effectively and safely recover from your addiction. When looking for a facility, make sure you attend one that has a medical detox. When you begin to come off the Percocet your body will go into something called withdrawal. Withdrawal from Percocet is painful and with a medically assisted detox, a doctor will help ween you off of the Percocet with medication that will take some of the withdrawal pain away. Your next step after detox will be therapy. Therapy will help get you through the mental part of your addiction. You will learn how to deal with triggers and learn more about your addiction to ensure long-term recovery. Once you have completed treatment, you will need to partake in aftercare programs because recovery is a lifelong deal and the temptation to abuse Percocet can come back if you are not doing what is suggested for your life and recovery.